Advertisement

Hazard Rates Based on Isoprobability Contours

  • I. R. Goodman
  • Samuel Kotz
Part of the NATO Advanced study Institutes Series book series (ASIC, volume 79)

Summary

A new “scalar” definition of a (contour) multivariate hazard rate based on variation of probability distribution across the isoprobability contours is motivated and described. Several examples involving specific multivariate distributions justifying the usefulness of this definition are presented. General structures of “constant” contour multivariate hazard rates as well as increasing contour multivariate hazard rates are described.

Key Words

hazard rates isoprobability contours logarithmic transform power transform multivariate distributions exponential distribution characterizations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Basu, A.P. (1971). Bivariate failure rate. Journal of the American Statistical Association, 66, 103–104.zbMATHCrossRefGoogle Scholar
  2. Bildikar, S., Patil, G.P. (1968). Multivariate exponential type distributions. Annals of Mathematical Statistics, 39, 1316–1326.MathSciNetzbMATHCrossRefGoogle Scholar
  3. Block, H.W. (1973). Monotone hazard and failure rates for absolutely continuous multivariate distributions. Department of Mathematics Research Report #73–20, University of Pittsburgh. Also Naval Research Logistics Quarterly, 24, 1977, 627–638.Google Scholar
  4. Brindley, E.C., Thompson, W.A. (1972). Dependence and aging aspects of multivariate survival. Journal of the American Statistical Association, 67, 822–830.MathSciNetzbMATHCrossRefGoogle Scholar
  5. Day, N.E. (1969). Linear and quadratic discrimination in pattern recognition. IEEE Transactions on Information Theory, 15, 419–421.zbMATHCrossRefGoogle Scholar
  6. Farlie, D.J.G. (1960). The performance of some correlation coefficients for a general bivariate distribution. Biometrika, 47, 307–323.MathSciNetzbMATHGoogle Scholar
  7. Fraser, D.A.S. (1963). The Structure of Inference. Wiley, New York.Google Scholar
  8. Fréchet, M. (1951). Sur les tableaux de correlation dont les marges sont données. Annales de l’Universite de Lyon, Section A, Ser. 3, 14, 53–77.Google Scholar
  9. Freund, R.J. (1961). A bivariate extension of the exponential distribution. Journal of the American Statistical Association, 56, 971–977.MathSciNetzbMATHCrossRefGoogle Scholar
  10. Fu, J.C. (1974). On non–uniqueness of ancillary statistics. Communications in Statistics, 3, 1093–1100.CrossRefGoogle Scholar
  11. Goodman, I., Kotz, S. (1973). Multivariate θ–generalized normal distributions. Journal of Multivariate Analysis, 3, 204–219.MathSciNetzbMATHCrossRefGoogle Scholar
  12. Gumbel, E.J. (1960). Bivariate exponential distributions. Journal of the American Statistical Association, 55, 698– 707.MathSciNetzbMATHCrossRefGoogle Scholar
  13. Harris, R. (1970). A multivariate definition for increasing hazard rate functions. Annals of Mathematical Statistics, 41, 713–717.MathSciNetzbMATHCrossRefGoogle Scholar
  14. Higgins, J.J. (1975). A geometrical method of constructing multivariate densities and some related inferential procedures. Communications in Statistics, 4, 955–966.MathSciNetCrossRefGoogle Scholar
  15. Johnson, N.L., Kotz, S. (1972). Distributions in Statistics, Continuous Multivariate Distributions. Wiley, New York.zbMATHGoogle Scholar
  16. Johnson, N. L., Kotz, S. (1975a). On some generalized Farlie– Gumbel–Morgenstern distributions. Communications in Statistics, 4, 415–428.MathSciNetCrossRefGoogle Scholar
  17. Johnson, N. L., Kotz, S. (1975b). A vector multivariate hazard rate. Journal of Multivariate Analysis, 5, 53–66.MathSciNetzbMATHCrossRefGoogle Scholar
  18. Marshall, A. W. (1975). Some comments on the hazard gradient. Stochastic Processes and their Applications, 3, 293–300.MathSciNetzbMATHCrossRefGoogle Scholar
  19. Marshall, A. W., Olkin, I. (1967a). A generalized bi–variate exponential distribution. Journal of Applied Probability, 4, 291–302.MathSciNetzbMATHCrossRefGoogle Scholar
  20. Marshall, A.W., Olkin, I. (1967b). A multivariate ex–ponential distribution. Journal of the American Statistical Association, 62, 30–44.MathSciNetzbMATHCrossRefGoogle Scholar
  21. Morgenstern, D. (1956). Einfache Beispiele zweidimensionaler Verteilungen. Mitteilingsblatt für Mathematische Statistik, 8, 234–235.MathSciNetGoogle Scholar
  22. Sagrista, S.N. (1952). On a generalization of Pearson’s curves to the two dimensional space. Trabajos de Estadistica, 3, 273–314.MathSciNetzbMATHCrossRefGoogle Scholar
  23. Simoni, de S. (1968). Su una estensione delle curve normali di ordina r alle variabili doppie. Statistica (Bologna), 28, 151–170.Google Scholar
  24. Styen, H. S. (1960). On regression properties of multivariate probability functions of Pearson’s type. Proceedings of the Royal Academy of Science, Amsterdam, 63, 302–311.Google Scholar
  25. Uven, M. J. van. (1947–1948). Extension of Pearson’s probability distributions to two variables, I-IV. Proceedings of the Royal Academy of Sciences, Amsterdam, 50, 1063–1070, 1252–1264; 51, 41–52, 191–196.Google Scholar

Copyright information

© D. Reidel Publishing Company, Dordrecht, Holland 1981

Authors and Affiliations

  • I. R. Goodman
    • 1
  • Samuel Kotz
    • 2
  1. 1.Naval Research LaboratoryWashington, D.CUSA
  2. 2.University of MarylandCollege ParkUSA

Personalised recommendations